Medication


#1

My wife has had parky for about 2 anda half years  she is just about to have her medication changed and she is so worried that they will stop working and there won't be one what helps her  and also the side affects she will get 


#2

its hard to give you advice without you specifying her current meds and future meds.

cheers


#3

My wife will be going on ropinirole xl.   At the moment she is on mirapexin.   


#4

Hello everyone. I am taking ropinerole (raponer XL prolonged release ) . I am currently on 4 mg increasing slowly every month by 2 mg . Have been ok nauseous when first increasing but this settles . I work full time . Is it best to take them in the morning ? I've been taking them at 630 hoping they will kick in for work . With the slow release do they start taking effect quite quickly ? Didn't know if I should take them at night ? Thanks


#5

My wife is going on 8mg and 2mg  ropinerole xl  she is so worried of side affects  and don't know best times to take them together or 8mg in morning and 2mg at night  she as been on mirapexin but been told to change  cheers  she is at her wits end 


#6

 

Hi Maddison and family man

I am on Ralnea - ropinirole XL slow release 14mg, and was advised to take mine on a morning, which I have done for the last 3 years since I started on them. I have very little side effects with this medication, but with some PWP on these meds, known as a DA (dopamine agonistics) there are some side effects which give compulsive behaviour problems so you have to take care, you should have had this explained to you when you were put on these meds. Without worrying you both this does not happen with everyone.

Hope this helps  Sheila


#7

Hi sheffy hope you're ok . Thanks for message . Saw PD nurse yesterday and she said some people split the dose and find its better as although meant to work over 24 hours probably is about 18 - 20 hours . She said its trial and error . I feel better - walking better but still have pain in right side . I'm hoping this pain will get better as I increase meds . Increase to 6 mg next week . And then up to eight next month . I get a pressure like feeling on back of right side of head . Not a headache as such but a feeling that I don't like . PD nurse said she's not known anyone have this symptom but I have read some pwp have headaches etc . Do you ? I've had it since before went on meds . My Gp thinks its tension . Did your symptoms ease fairly quickly with the ropinerole ? 

When I said split dose I meant take half say at 7am and half at 7pm x


#8

Instruct patients to take REQUIP XL only as prescribed. If a dose is missed, advise patients not to double their next dose. REQUIP XL can be taken with or without food. Inform patients to swallow REQUIP XL tablets whole and not to chew, crush, or divide the tablets [see Dosage and Administration (2.1)].

 

I am surprised your Parkinson's nurse advised splitting the tablets.

The makers advise against this and we were always told we mustn't split slow release pills such as Requip XL.

worth checking with your neuro or the helpline?

GG


#9

 

Hi Maddison, I have never been told and never have split my dosage of ropinirole XL slow release, I've always taken the 14mg all together and never had any problems.

I also get this tension pain in the back of my head when I am concentrating on something, like trying to peel potatoes believe it or not, just simple things like that! I don't actually get a headache it's just as you said unusual. My parkinson symptoms did a subside a little when I started on ropinirole, it was unbelievable, then I slowly had the dose increased, they have'nt all gone completly but it is in control. But my legs do feel heavy from time to time, especially when iv'e been out walking too long, and my left shoulder aches.

By the way I take my meds at about 10.30 every morning which is when I used to have my break at work, but now retired I still take them at same time.

All the best with your meds Sheila xx


#10

Hi GG thankyou for your message . I thought it might not be right to split them as they are prolonged release . I wondered if you could do it with immediate release and she had made a mistake . I checked leaflet and it didn't say anything about not splitting but I wouldn't have done it anyway without discussing with my neuro . To be honest I have not found this PD nurse a support to me at all . There have been a few things I have not been happy with . I have felt disappointed with the support I have had or not had since diagnosis and have been referred to a new PD nurse . It is further away but I don't mind . X


#11

I do hope you find better support from the new nurse, Maddison.

The instructions I quoted were instructions to doctors.

Our nurse is wonderful but we didn't know of her existence for 10 years during which we had a neuro who wrecked our lives!

We have to kiss a lot of frogs....!

Love

GG


#12

So glad things have improved for you GG . You and your husband have been through so much and come through it . Best wishes x


#13

Hi sheffy although obviously wish you didn't have that tension feeling in your head it made me feel a bit better knowing I am not on my own . It seemed to be connected as it is on the right side of my head ( affected side ) . It is intermittent . When the nurse said she'd never known anyone have it before it worried me . I don't get enough sleep (know not on my own with that one ) which probably doesn't help . Have a good weekend x


#14

 

Hi again Maddison, the tension I have is also on the side that I am affected, namely the left. It can only be I think all part of PD, just another of the sins of having the dreaded thing! Putting that aside there are lots who are worse off than we are, I keep thinking that to make me feel better on down days, must'nt  grumble!

Have a good weekend yourself

Sheila x